Alert archive / Michigan / Storm Warnings in 2019
Storm Warning 1, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this storm warning at Nov 26, 2019, 11:44 AM EST. It took effect at Nov 27, 2019, 3:00 AM EST. It was in force for 25 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2019, 11:44 AM EST (16:44 UTC)
- In effect from
- Nov 27, 2019, 3:00 AM EST
- Expired
- Nov 28, 2019, 4:00 AM EST
- In force
- 25 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
038 WHUS73 KGRR 261644 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1144 AM EST Tue Nov 26 2019 LMZ847>849-270045- /O.UPG.KGRR.SR.A.0001.191127T1200Z-191128T0400Z/ /O.NEW.KGRR.GL.W.0015.191127T0800Z-191128T0600Z/ Grand Haven to Whitehall MI-Whitehall to Pentwater MI- Pentwater to Manistee MI- 1144 AM EST Tue Nov 26 2019 ...GALE WARNING IN EFFECT FROM 3 AM WEDNESDAY TO 1 AM EST THURSDAY... The National Weather Service in Grand Rapids has issued a Gale Warning...which is in effect from 3 AM Wednesday to 1 AM EST Thursday. the Storm Watch is no longer in effect. * WINDS...Southwest gales 35 to 45 knots early Wednesday turning northwest during the afternoon. Northwest winds will decrease to 30 knots by midnight. * WAVES...8 to 14 feet Wednesday into early Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Storm Watch is issued when the risk of storm force winds of 48 to 63 knots has significantly increased...but the specific timing and/or location is still uncertain. Mariners may consider altering their plans. A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ LMZ844>846-270045- /O.UPG.KGRR.SR.A.0001.191127T1200Z-191128T0400Z/ /O.NEW.KGRR.SR.W.0001.191127T0800Z-191128T0600Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI- 1144 AM EST Tue Nov 26 2019 ...STORM WARNING IN EFFECT FROM 3 AM WEDNESDAY TO 1 AM EST THURSDAY... The National Weather Service in Grand Rapids has issued a Storm Warning...which is in effect from 3 AM Wednesday to 1 AM EST Thursday. the Storm Watch is no longer in effect. * WINDS...Southwest gales 35 to 45 knots early Wednesday turning west and increasing to storm force winds of 55 knots by late morning into the evening. Northwest winds will decease to 30 knots by midnight. * WAVES...10 to 16 feet Wednesday into early Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Storm Warning means winds of 48 to 63 knots are imminent or occurring. Recreational boaters should remain in port...or take shelter until winds and waves subside. Commercial vessels should prepare for very strong winds and dangerous sea conditions...and consider remaining in port or taking shelter in port until winds and waves subside. && $$ wdm
7 follow-up statements
443 WHUS73 KGRR 261955 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 255 PM EST Tue Nov 26 2019 LMZ847>849-270400- /O.CON.KGRR.GL.W.0015.191127T0800Z-191128T0600Z/ Grand Haven to Whitehall MI-Whitehall to Pentwater MI- Pentwater to Manistee MI- 255 PM EST Tue Nov 26 2019 ...GALE WARNING REMAINS IN EFFECT FROM 3 AM WEDNESDAY TO 1 AM EST THURSDAY... * WINDS...Southwest gales of 35 to 45 knots early Wednesday turning northwest during the afternoon. Northwest winds will decrease to 30 knots by midnight. * WAVES...8 to 14 feet Wednesday into early Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Storm Watch is issued when the risk of storm force winds of 48 to 63 knots has significantly increased...but the specific timing and/or location is still uncertain. Mariners may consider altering their plans. A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ LMZ844>846-270400- /O.CON.KGRR.SR.W.0001.191127T0800Z-191128T0600Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI- 255 PM EST Tue Nov 26 2019 ...STORM WARNING REMAINS IN EFFECT FROM 3 AM WEDNESDAY TO 1 AM EST THURSDAY... * WINDS...Southwest gales of 35 to 45 knots early Wednesday turning west and increasing to storm force winds of 55 knots by late morning into the evening. Northwest winds will decease to 30 knots by midnight. * WAVES...10 to 16 feet Wednesday into early Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Storm Warning means winds of 48 to 63 knots are imminent or occurring. Recreational boaters should remain in port...or take shelter until winds and waves subside. Commercial vessels should prepare for very strong winds and dangerous sea conditions...and consider remaining in port or taking shelter in port until winds and waves subside. && $$
043 WHUS73 KGRR 270152 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 852 PM EST Tue Nov 26 2019 LMZ847>849-271000- /O.CON.KGRR.GL.W.0015.191127T0800Z-191128T0600Z/ Grand Haven to Whitehall MI-Whitehall to Pentwater MI- Pentwater to Manistee MI- 852 PM EST Tue Nov 26 2019 ...GALE WARNING REMAINS IN EFFECT FROM 3 AM WEDNESDAY TO 1 AM EST THURSDAY... * WINDS...Southwest gales of 35 to 45 knots Wednesday morning turning northwest during the afternoon. Northwest winds will decrease to 30 knots by midnight. * WAVES...10 to 15 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ LMZ844>846-271000- /O.CON.KGRR.SR.W.0001.191127T0800Z-191128T0600Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI- 852 PM EST Tue Nov 26 2019 ...STORM WARNING REMAINS IN EFFECT FROM 3 AM WEDNESDAY TO 1 AM EST THURSDAY... * WINDS...Southwest gales of 35 to 45 knots Wednesday morning turning west and increasing to storm force winds to 55 knots by Wednesday afternoon. Northwest winds will decease to 30 knots by midnight. * WAVES...12 to 16 feet Wednesday into early Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Storm Warning means winds of 48 to 63 knots are imminent or occurring. Recreational boaters should remain in port or take shelter until winds and waves subside. Commercial vessels should prepare for very strong winds and dangerous sea conditions, and consider remaining in port or taking shelter in port until winds and waves subside. && $$ BORCHARDT
653 WHUS73 KGRR 270810 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 310 AM EST Wed Nov 27 2019 LMZ847>849-271615- /O.CON.KGRR.GL.W.0015.000000T0000Z-191128T0600Z/ Grand Haven to Whitehall MI-Whitehall to Pentwater MI- Pentwater to Manistee MI- 310 AM EST Wed Nov 27 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY... * WINDS...Southwest gales of 35 to 45 knots this morning turning northwest during the afternoon. Northwest winds will decrease to 30 knots by midnight. * WAVES...10 to 15 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. && $$ LMZ844>846-271615- /O.CON.KGRR.SR.W.0001.000000T0000Z-191128T0600Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI- 310 AM EST Wed Nov 27 2019 ...STORM WARNING REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY... * WINDS...Southwest gales of 35 to 45 knots this morning turning west with storm force wind gusts to 55 knots this afternoon and evening. Northwest winds will decease to 30 knots by midnight. * WAVES...12 to 16 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Storm Warning means winds of 48 to 63 knots are expected. Mariners should prepare for very strong winds and dangerous waves and consider remaining in port. && $$
790 WHUS73 KGRR 271707 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1207 PM EST Wed Nov 27 2019 LMZ847>849-280115- /O.CON.KGRR.GL.W.0015.000000T0000Z-191128T0600Z/ Grand Haven to Whitehall MI-Whitehall to Pentwater MI- Pentwater to Manistee MI- 1207 PM EST Wed Nov 27 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY... * WINDS...Southwest gales of 35 to 45 knots turning northwest during the afternoon. Northwest winds will decrease to 30 knots after midnight. * WAVES...10 to 15 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. && $$ LMZ844>846-280115- /O.CON.KGRR.SR.W.0001.000000T0000Z-191128T0600Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI- 1207 PM EST Wed Nov 27 2019 ...STORM WARNING REMAINS IN EFFECT UNTIL 1 AM EST THURSDAY... * WINDS...Southwest gales of 45 knots turning west and increasing to storm force of 55 knots this afternoon and evening. Northwest winds will decease to 30 knots after midnight. * WAVES...12 to 16 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Storm Warning means winds of 48 to 63 knots are expected. Mariners should prepare for very strong winds and dangerous waves and consider remaining in port. && $$ DUKE
364 WHUS73 KGRR 272042 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 342 PM EST Wed Nov 27 2019 LMZ847>849-280445- /O.EXT.KGRR.GL.W.0015.000000T0000Z-191128T0900Z/ Grand Haven to Whitehall MI-Whitehall to Pentwater MI- Pentwater to Manistee MI- 342 PM EST Wed Nov 27 2019 ...GALE WARNING NOW IN EFFECT UNTIL 4 AM EST THURSDAY... * WINDS...West gales to 45 knots turning northwest this evening. Northwest winds will decrease to 30 knots overnight. * WAVES...10 to 15 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. && $$ LMZ844>846-280445- /O.EXT.KGRR.SR.W.0001.000000T0000Z-191128T0900Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI- 342 PM EST Wed Nov 27 2019 ...STORM WARNING NOW IN EFFECT UNTIL 4 AM EST THURSDAY... * WINDS...West storm force winds to 55 knots this afternoon and evening...becoming northwest. Northwest winds will decrease to 30 knots overnight. * WAVES...12 to 16 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Storm Warning means winds of 48 to 63 knots are expected. Mariners should prepare for very strong winds and dangerous waves and consider remaining in port. && $$ DUKE
222 WHUS73 KGRR 280257 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 957 PM EST Wed Nov 27 2019 LMZ847>849-280900- /O.CON.KGRR.GL.W.0015.000000T0000Z-191128T0900Z/ Grand Haven to Whitehall MI-Whitehall to Pentwater MI- Pentwater to Manistee MI- 957 PM EST Wed Nov 27 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY... * WINDS...Northwest gales to 45 knots, decreasing to 30 knots overnight. * WAVES...10 to 14 feet, gradually subsiding late tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider remaining in port until conditions subside. && $$ LMZ844>846-280900- /O.CON.KGRR.SR.W.0001.000000T0000Z-191128T0900Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI- 957 PM EST Wed Nov 27 2019 ...STORM WARNING REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY... * WINDS...Northwest storm force winds to 50 knots, decreasing to 30 knots overnight. * WAVES...12 to 16 feet, gradually subsiding late tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider remaining in port until conditions subside. && $$
473 WHUS73 KGRR 280854 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 354 AM EST Thu Nov 28 2019 LMZ847>849-281000- /O.EXP.KGRR.GL.W.0015.000000T0000Z-191128T0900Z/ Grand Haven to Whitehall MI-Whitehall to Pentwater MI- Pentwater to Manistee MI- 354 AM EST Thu Nov 28 2019 ...GALE WARNING WILL EXPIRE AT 4 AM EST EARLY THIS MORNING... The gale force winds will diminish early this morning. Conditions will remain hazardous to small craft through the morning. $$ LMZ844>846-281000- /O.EXP.KGRR.SR.W.0001.000000T0000Z-191128T0900Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI- 354 AM EST Thu Nov 28 2019 ...STORM WARNING WILL EXPIRE AT 4 AM EST EARLY THIS MORNING... The gale force winds will diminish early this morning. Conditions will remain hazardous to small craft through the morning. $$
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this storm warning went out at Nov 26, 6:31 AM EST, 5 hours 13 minutes earlier.
Area forecast discussion, Nov 26, 6:31 AM EST, 5 hours 13 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
631 AM EST Tue Nov 26 2019
LATEST UPDATE...
Aviation
.SYNOPSIS...
Issued at 306 AM EST Tue Nov 26 2019
- Rain late today, snow showers and windy Wednesday
- Fair weather for Thanksgiving with highs in the 30s
- Slow moving weekend storm with rain Saturday and snow Sunday
&&
.DISCUSSION...(Today through next Monday)
Issued at 306 AM EST Tue Nov 26 2019
Plains low moves northeast today with rain arriving this afternoon
and lasting through tonight. The surface low tracks across
northern Lower Michigan on Wednesday with cold advection on the
back side and deepening mixing bringing down strong winds.
We still expect the strongest winds to be along Lake Michigan
south of Grand Haven with wind gusts of 50 to 60 mph by late
morning through the afternoon. Further north and inland we expect
wind gusts peaking at 45 to 55 mph. This will be a stronger and
longer-lasting wind event than the storm last week, causing more
power outages and worse beach erosion than that storm.
Conditions will improve Thursday with fair weather and highs in
the upper 30s. Travel weather may be impacted over the weekend as
another storm moves through. Surface temperatures may be cold
enough for some freezing or frozen precip Friday night into
Saturday morning across the northern zones. That should change to
rain on Saturday but colder air moves in during Sunday and snow
could cause some slick travel by late in the day and for Sunday
night.
&&
.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
Issued at 615 AM EST Tue Nov 26 2019
Patchy fog will cause reductions to MVFR/IFR and even isolated
LIFR early this morning mainly south to southeast and east of
KGRR. Conditions will improve to VFR at all the terminals by late
morning and will remain VFR this afternoon.
Low clouds and rain will cause conditions to deteriorate to MVFR
and then IFR at all the terminals this evening and overnight. An
isolated thunderstorm is also possible tonight but there is not
enough potential for convection to warrant mention in any of the
terminal forecasts at this time.
&&
.MARINE...
Issued at 306 AM EST Tue Nov 26 2019
West gales on Wednesday with Storm force winds possible, most
likely south of Grand Haven. Waves of 10 to 15 feet will make
conditions hazardous on Lake Michigan and along the shore where
beach erosion and coastal flooding are expected.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...High Wind Watch from Wednesday morning through Wednesday evening
for MIZ037-043-050-056>059-064>067-071>074.
Lakeshore Flood Watch from Wednesday morning through late
Wednesday night for MIZ037-043-050-056-064-071.
LM...Storm Watch from Wednesday morning through Wednesday evening for
LMZ844>849.
&&
SYNOPSIS...Ostuno
DISCUSSION...Ostuno
AVIATION...Laurens
MARINE...OstunoHazardous weather outlook, Nov 26, 3:37 AM EST, 8 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 337 AM EST Tue Nov 26 2019 MIZ037>040-043>046-050>052-056>059-064>067-071>074-270845- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 337 AM EST Tue Nov 26 2019 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday High winds could cause power outages along with coastal flooding and beach erosion on Wednesday. Snow could cause slippery travel Sunday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-270845- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 337 AM EST Tue Nov 26 2019 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Conditions will be hazardous to mariners on Wednesday with gale and storm force winds possible.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 11:44 AM EST | Gale Warning | GRR | 40 hr | |
| Nov 26, 2:56 PM EST | Lakeshore Flood Warning | GRR | Allegan, Mason, Muskegon, Oceana, Ottawa, Van Buren | 37 hr |
| Nov 26, 3:04 PM EST | High Wind Warning | GRR | Allegan, Kalamazoo, Ottawa, Van Buren | 30 hr |
| Nov 26, 3:04 PM EST | Wind Advisory | GRR | Barry, Calhoun, Clinton, Eaton, Ingham, Ionia and 5 more | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.